MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAP-PAC B 1.2; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RAP-PAC B 1.2; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72202797
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guard wire broke inside the patient and could not be removed.A backup device was available to complete the procedure.No delays were reported.
 
Additional Manufacturer Narrative
One component from a (b)(4) 1.2 rap-bac b kit returned.As sold the 1.2 rap-pac b, latex free kit contains 1 each of the following: 2.4 mm x 12" drill tip guidewire.2.4 mm x 15" drill tip passing pin.1.2 mm x 12" guidewire (5 per package).Cannulated bone tunnel plug, latex free.Trukor gauge.The component returned was only the (b)(4) 1.2mm x 12¿ guidewire.No others.The complaint stated: ¿it was reported that the guard wire broke inside the patient and could not be removed.¿ approximately 1¿ was absent.These wires are intended to flex but not be bent.The condition indicates the wire was snapped from excess force, torque or leverage being applied.No root cause related to the manufacture of this device was confirmed.Has been corrected.
 
Event or Problem Description
It was reported that during an acl surgery, the guard wire broke inside the patient and could not be removed.A backup device was available to complete the procedure.No delays were reported.

Brand Name
RAP-PAC B 1.2
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8141195
Report Number1219602-2018-01683
Device Sequence Number16616367
Product Code NBH
UDI-Device Identifier00885556541289
UDI-Public00885556541289
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Catalogue Number72202797
Device Lot Number2019873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1